# SDR CA061018003

- Difficulty date: October 10, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Skrsky S64E
- Aircraft time: 24,470 hours
- Engine: Pwa JFTD12A4A
- System (JASC): 6220 · Main Rotor Head
- Part: Rod
- Part number: 641026005104
- Condition: Broken
- Location: Damper Piston
- Part time: 3,464 hours
- Component: Damper, Skrsky
- Component part number: 641026200042
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE AIRCRAFT WAS INVOLVED IN AERIAL LOGGING OPERATIONS AND HAD JUST SHUT DOWN FOR IT’S MIDDAY MAINTENANCE. THIS MAINTENANCE INVOLVES A FLUID LEVELS CHECK, SERVICING AND INSPECTION OF CRITICAL AREAS ON THE AIRCRAFT. ON THIS PARTICULAR DAY THE MAIN ROTOR DAMPERS WERE BEING CHECKED FOR PROPER OPERATION AND ASSOCIATED LINKAGE WEAR. THIS IS ACCOMPLISHED BY SWEEPING THE CORRESPONDING MAIN ROTOR BLADE BACK AND FORTH AT THE TIP END TO EXTEND AND RETRACT THE DAMPER PISTON AND ROD. WHEN THE AME CAME TO CHECK THE SUBJECT DAMPER HE DISCOVERED THE BLADE MOVED BACK AND FORTH FREELY WITH NO RESISTANCE FROM THE DAMPER. A CLOSER INSPECTION OF THE DAMPER BY A SECOND AME WHILE THE BLADE WAS BEING MOVED REVEALED THE DAMPER P
